Florida, 2006

Heavy Rain in Florida, July 7, 2006

July 7, 2006 · NWS MLB · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 7, 8:55 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 8:55 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT FRI JUL 7 2006

.DISCUSSION...

...WET AGAIN TODAY WITH LOCALLY HEAVY RAINFALL EXPECTED...

CURRENT...MOST ATMOS PARAMS FACTORS SEEM TO BE COMING TOGETHER TO
PORTEND A WIDESPREAD RAIN EVENT. ANOMALOUSLY DEEP UPPER TROUGH FOR
EARLY JULY HAS DUG DOWN TO THE GULF COAST/NORTH FL THIS MORNING WITH
FRONTAL BDRY DRAPED ACROSS NRN PENINSULA. DEEP TROPICAL MOISTURE...
A LOW LEVEL FOCUS IN THE FORM OF THE FRONTAL BDRY...AND LARGE SCALE
ASCENT ARE ALL PRESENT. IN SPITE OF MINIMAL SFC HEATING NOTHING HAS
REALLY CHGD W/R/T THE CONVECTIVE/HEAVY RAIN THREATS WHICH WERE WELL
OUTLINED IN THE EARLY MORNING AFD. IN FACT...CONVECTIVE COMPLEX IS
ALREADY FORMING INVOF THE FL BIG BEND...AND RAINFALL FROM THIS FTR
WILL BE SPREADING ACROSS THE NRN THIRD-HALF CWA BY 16Z OR SO.

FCST...POPS ARE ALREADY 100 ACROSS THE NORTH. HAVE BUMPED POPS 10-20
PCT ACROSS THE SOUTH SUCH THAT THE SRN THIRD CWA IS AT 90 FOR TODAY.
HAVE CONSERVATIVELY TRIMMED MAXES BACK TO L80S ACROSS THE NORTH...
THOUGH SOME SPOTS WHICH DONT SEE ANY THIN SPOTS...LET ALONE SUN...
WILL PROBABLY NOT BREAK 80 BEFORE RAIN DROPS THEM BACK INTO THE 70S.

&&

.MARINE...BASED ON CURRENT BUOY DATA...WSW-SW FLOW LOOKS TO BE
10-15KT WITH 3-5FT SEAS. EXPECT THIS WILL WEAKEN AND BECOME CHAOTIC
INVOF NMRS STORMS AS THE FRONTAL BDRY SAGS INTO THE AREA. THUS THE
MAIN MARINE HAZARD REMAINS LOCALLY ENHANCED WINDS/SEAS INVOF STORMS.

&&

.AVIATION...DETERIORATING AVIATION WX CONDS EXPECTED W/ PREVAILING
NMRS MVFR SHRA WITH SCT IFR TSRA.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CRISTALDI
Hazardous weather outlook, Jul 7, 10:15 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1115 AM EDT FRI JUL 7 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1115 AM EDT FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

...WIDESPREAD SHOWERS AND LIGHTNING STORMS WITH HEAVY RAIN...

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORM IMPACT...
DAYTIME HEATING AND ABUNDANT TROPICAL MOISTURE WILL COUPLE WITH AN
UNUSUAL SUMMERTIME FRONTAL BOUNDARY ACROSS NORTH FLORIDA...AS WELL
AS BOUNDARY INTERACTIONS FROM NUMEROUS EASTWARD MOVING SHOWERS AND
STORMS OVER WESTERN FLORIDA...TO RESULT IN OCCASIONAL SHOWERS AND
LIGHTNING STORMS THROUGHOUT THE AFTERNOON AND EVENING. THE MAIN
STORM HAZARDS WILL BE LOCALLY HEAVY RAIN AND LIGHTNING. ALSO...A
VERY LOW THREAT OF DAMAGING WINDS AND WEAKER SHORT-LIVED TORNADOES
EXISTS.

...FLOOD IMPACT...
DEEP TROPICAL MOISTURE CONTINUES TO RESIDE OVER THE AREA...AND
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCAL RAIN TOTALS OF
BETWEEN ONE AND THREE INCHES. TEMPORARY PONDING OF WATER MAY OCCUR
IN POOR DRAINAGE LOCATIONS...AND IN PLACES THAT ALREADY RECEIVED
HEAVY RAINFALL YESTERDAY.

...MARINE THUNDERSTORM GUST IMPACT...
SOME THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE LOCAL WIND
GUSTS TO 35 KNOTS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC
WATERS. MARINERS SHOULD BE ON THE LOOKOUT FOR STORMS MOVING IN FROM
THE WEST AT NEARLY 20 KNOTS.

...WATERSPOUT IMPACT...
THE COMBINATION OF DEEP MOISTURE AND NUMEROUS BOUNDARY INTERACTIONS
FROM WIDESPREAD SHOWERS AND STORMS COULD RESULT IN AN A FEW
WATERSPOUTS DEVELOPING TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AFTERNOON AND EVENING  LIGHTNING STORMS MORE TYPICAL OF THE FLORIDA
SUMMER ARE EXPECTED THROUGH NEXT WEEK. AS THE FLOW PATTERN SHIFTS
FROM OFFSHORE TO AN ONSHORE WIND REGIME...SHOWER AND STORM ACTIVITY
WILL FOCUS MORE TOWARD THE MORNING AND EARLY AFTERNOON OVER THE
COASTAL COUNTIES...AND DURING THE EARLY...MIDDLE AND LATE AFTERNOON
ACROSS THE INTERIOR. LIGHTNING AND LOCALLY HEAVY RAIN WILL CONTINUE
TO BE THE PRIMARY CONCERNS. THE ONSHORE WIND FLOW WILL ALSO BRING AN
INCREASING CHANCE FOR RIP CURRENTS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS BE ISSUED.
PLEASE REPORT ANY RAINFALL AMOUNTS OF TWO INCHES OR MORE TO THE
NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE.

CRISTALDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Brevard

When
July 7, 1:00 PM EST to 2:00 PM EST
Where
Brevard County, 3 mi W of Titusville
Reported by
OTHER FEDERAL AGENCY
Coordinates
28.300, -80.701 (the zone’s center; the record gives no point)

NASA reported over 4 inches of rain over the Kennedy Space Center complex.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519499.